Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stribald not working
Aug 28, 2013

I was diagnosed with a viral load of 155 thousand and took Stribald and within a month my viral load was 94 and cd4 was 314. Now after another month my viral load went up to 110 and cd4 is the same. I have had no side effects. My doctor things that perhaps I am not eating enough in the am when I take my media as many times I only eat some apple sauce of fruit. I am worried they are going to take me off this pill which has been great for me with no side effects. Should I be concerned that the drug is not working. Have you heard this before.

Response from Dr. Young

Hello and thanks for posting.

I wouldn't conclude that your HIV medications are not working. If you started treatment with a high viral load (more than 100,000 copies), it can take longer to reach the less than 20 copy threshold. Indeed, the presence of apparently pesky low level values like yours is not uncommon.

Further, the differences between a VL of 94 and 110 is not biologically meaningful-- hence, I wouldn't conclude that this represents an increase.

In sum, having your viral load decrease from 155,000 to ~100 in two months, while not perfection, is acceptable. I'd keep taking your medications and repeat the test in an additional month.

I hope that helps, BY



Previous
What is this?
Next
a lot of Truvada itching

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement